Utility maximization in incomplete markets with random endowment
Hui Wang (**), (),
Jaksa Cvitanic () and
Walter Schachermayer (*), ()
Additional contact information
Hui Wang (**),: Department of Statistics, Columbia University, New York, NY 10027, USA Manuscript
Walter Schachermayer (*),: Department of Statistics, Probability Theory and Actuarial Mathematics, Vienna University of Technology, Wiedner Hauptstrasse 8-10, A-1040 Wien, Austria
Finance and Stochastics, 2001, vol. 5, issue 2, 259-272
Abstract:
This paper solves the following problem of mathematical finance: to find a solution to the problem of maximizing utility from terminal wealth of an agent with a random endowment process, in the general, semimartingale model for incomplete markets, and to characterize it via the associated dual problem. We show that this is possible if the dual problem and its domain are carefully defined. More precisely, we show that the optimal terminal wealth is equal to the inverse of marginal utility evaluated at the solution to the dual problem, which is in the form of the regular part of an element of $({\bf L}^\infty)^*$ (the dual space of ${\bf L}^\infty$).
Keywords: Utility maximization; incomplete markets; random endowment; duality (search for similar items in EconPapers)
JEL-codes: C61 G11 G12 (search for similar items in EconPapers)
Date: 2001-04-10
Note: received: November 1999; final version received: February 2000
References: Add references at CitEc
Citations: View citations in EconPapers (81)
Downloads: (external link)
http://link.springer.de/link/service/journals/00780/papers/1005002/10050259.pdf (application/pdf)
Access to the full text of the articles in this series is restricted
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:5:y:2001:i:2:p:259-272
Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2
Access Statistics for this article
Finance and Stochastics is currently edited by M. Schweizer
More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().